Alert archive / Illinois / Wind Advisories in 2013

Wind Advisory 2, NWS Chicago, IL

February 10, 201316 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Feb 10, 2013, 7:30 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Feb 11, 2013, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 7:30 PM CST (01:30 UTC)
In effect from
Feb 11, 2013, 12:00 AM CST
Expired
Feb 11, 2013, 6:00 PM CST
In force
18 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS73 KLOT 110130
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
730 PM CST SUN FEB 10 2013

...STRONG WEST SOUTHWEST WINDS EXPECTED TO DEVELOP LATE TONIGHT
AND CONTINUE ON MONDAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110930-
/O.NEW.KLOT.WI.Y.0002.130211T0600Z-130211T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
730 PM CST SUN FEB 10 2013 /830 PM EST SUN FEB 10 2013/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /1 AM EST/ TONIGHT
TO 4 PM CST /5 PM EST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /1 AM EST/
TONIGHT TO 4 PM CST /5 PM EST/ MONDAY. 

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST AFTER MIDNIGHT
  TONIGHT AND WILL CONTINUE OUT OF THE WEST SOUTHWEST ON MONDAY. 

* WINDS...25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE AND
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
4 follow-up statements
910 
WWUS73 KLOT 110917
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
317 AM CST MON FEB 11 2013

...STRONG WEST-SOUTHWEST WINDS CONTINUE TODAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
111730-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-130211T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
317 AM CST MON FEB 11 2013 /417 AM EST MON FEB 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS
AFTERNOON...

* TIMING...WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON.  

* WINDS...25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

MDB
885 
WWUS73 KLOT 111455
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
855 AM CST MON FEB 11 2013

...STRONG WEST-SOUTHWEST WINDS CONTINUE TODAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
112200-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-130211T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
855 AM CST MON FEB 11 2013 /955 AM EST MON FEB 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS
AFTERNOON...

* TIMING...WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WINDS...25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

BEACHLER
787 
WWUS73 KLOT 112028
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
228 PM CST MON FEB 11 2013

...STRONG WEST WINDS TO CONTINUE THROUGH EARLY THIS EVENING...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
120000-
/O.EXT.KLOT.WI.Y.0002.000000T0000Z-130212T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
228 PM CST MON FEB 11 2013 /328 PM EST MON FEB 11 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...STRONG WEST WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KREIN
383 
WWUS73 KLOT 112351
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
551 PM CST MON FEB 11 2013

...STRONG WINDS ABATING THIS EVENING...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
120100-
/O.EXP.KLOT.WI.Y.0002.000000T0000Z-130212T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
551 PM CST MON FEB 11 2013 /651 PM EST MON FEB 11 2013/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /7 PM EST/ THIS
EVENING...

STRONG WESTERLY WINDS ARE ABATING EARLY THIS EVENING. ALTHOUGH THE
WINDS WILL REMAIN GUSTY FOR THE NEXT FEW HOURS...WIND SPEEDS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

KJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 6:11 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 10, 6:11 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
611 PM CST SUN FEB 10 2013

.DISCUSSION...
336 PM CST

FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT...MAIN CONCERN WILL
BE THE BAND OF PCPN PUSHING NORTH AND EAST OF THE AREA THIS
AFTERNOON.  THE MAIN BAND OF PCPN HAS ALREADY MOVED OUT OF THE
CWA...THOUGH SOME LINGERING SHOWERS OR AREAS OF LIGHT RAIN SHOULD
PERSIST INTO THE EVENING AS THE UPPER LOW PUSHES NEWD THROUGH
SOUTHERN MINNESOTA AND INTO CENTRAL WISCONSIN. AT THE SFC...THE MAIN
LOW CENTER SITS IN NWRN IOWA AND HAS DEEPENED TO 990MB.  THE SFC LOW
CENTRAL PRESSURE WILL ACTUALLY CHANGE VERY LITTLE OVER THE NEXT 24
HRS AS IT LIFTS TO LAKE SUPERIOR.  THE EFFECT OF THIS ON THE LOCAL
AREA WILL BE TO MAINTAIN THE WARM...MOIST ADVECTION...WITH SFC TEMPS
AND DEWPOINTS INCREASING THROUGH THE EVENING.  WINDS WILL REMAIN
RATHER BREEZY THROUGH THE NIGHT AS DIRECTION GRADUALLY VEERS FROM
SOUTHERLY TO SOUTHWESTERLY.  ALSO...THERE WILL BE A CHANCE FOR A FEW
ISOLATED SHOWERS INTO THE EVENING...BUT BY AFTER MIDNIGHT
TONIGHT...FLOW WILL TURN NWLY DRAWING SOME COOLER AIR INTO THE
AREA.  THE FAR NWRN PORTIONS OF THE CWA WILL BE SEE THE HIGHER PCPN
CHANCES WITH SOME LIGHT SNOW OR A RAIN/SNOW MIX POSSIBLE THROUGH THE
EARLY MORNING HOURS.

BY TOMORROW...THERE WILL STILL BE A CHANCE FOR SOME LIGHT SNOW OVER
THE NORTHERN PORTIONS OF THE CWA...PERHAPS AS FAR SOUTH AS THE I-80
CORRIDOR.  HOWEVER...ANY ACCUMULATION SHOULD BE LIGHT...ON THE ORDER
OF A COUPLE TENTHS OF AN INCH.  BUT EVEN THIS SNOW WILL BECOME
RATHER DIFFICULT TO MEASURE AS WINDS STEADILY INCREASE THROUGH THE
NIGHT AND TOMORROW.  AS THE MAIN SFC LOW LIFTS THROUGH WISCONSIN TO
LAKE SUPERIOR...STRONG PRESSURE RISES ON THE ORDER OF 6MB/3HRS WILL
TRAIL THE LOW.  ALSO...THE LATEST MODEL SOUNDINGS INDICATE A RAPID
INCREASE IN WIND SPEED WITH HEIGHT.  BY TOMORROW MORNING...WINDS AT
THE TOP OF THE MIXED LAYER WILL APPROACH 50KT.  HOWEVER...THERE
SHOULD BE CONSIDERABLE CLOUD COVER...SO WITHOUT ADEQUATE
SUNSHINE...DO NOT ANTICIPATE THAT WINDS THIS STRONG WILL BE ABLE TO
MIX DOWN TO THE SFC.  AT THIS POINT...SUSTAINED WINDS OF 25 TO 30
MPH ARE LIKELY WITH FREQUENT GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE...WHICH IS VERY CLOSE TO WIND ADVISORY CRITERIA.  SHOULD
LATER ANALYSIS AND MODEL RUNS INDICATE THAT STRONGER WINDS MAY MIX
DOWN TO THE SURFACE...A WIND ADVISORY MAY BE REQUIRED.

WITH A VERY PROGRESSIVE PATTERN SETTING UP OVER THE CONUS...THE
WEATHER WILL BE RATHER CHANGEABLE OVER THE NEXT SEVERAL DAYS.  BY
TUESDAY...CONDITIONS WILL QUIET CONSIDERABLY WITH WINDS DROPPING OFF
OVERNIGHT MONDAY NIGHT WHILE SKIES PARTIALLY CLEAR.  A WEAK
SHORTWAVE IS EXPECTED TO DROP OUT OF CANADA AND TRACK ACROSS THE
UPPER GREAT LAKES...BUT IT WILL BE TOO FAR NORTH TO HAVE ANY IMPACT
ON THE LOCAL WEATHER.  WITH INCREASING SUNSHINE AND DECREASING
WINDS...TEMPERATURES SHOULD RANGE FROM THE LOWER 30S NEAR THE
WISCONSIN BORDER TO THE UPPER 30S SOUTH OF THE I-80 CORRIDOR.
WEDNESDAY SHOULD BE QUIET AS WELL WITH TEMPERATURES REACHING EVEN
HIGHER ;EVE;S WITH HIGHS IN THE UPPER 30S TO THE NORTH AND THE LOWER
TO MIDDLE 40S OVER THE SOUTHERN PORTIONS OF THE CWA.

THE NEXT WEATHER FEATURE OF CONCERN WILL BE A NORTHERN STREAM SYSTEM
DROPPING THROUGH THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY
WEDNESDAY NIGHT INTO THURSDAY MORNING.  THERE IS SOME DISAGREEMENT
AMONG THE MODELS ON HOW FAR SOUTH THE SYSTEM WILL DIG...AND THE
TRACK OF THIS SYSTEM WILL HAVE A MAJOR IMPACT ON THE LOCAL WEATHER.
WHILE THE GFS IS A LITTLE STRONGER AND FASTER THAN THE ECMWF...BOTH
OF THESE MODELS ARE TRENDING ON KEEPING THE STRONGEST MID LEVEL
FORCING OVER WISCONSIN.  THE SFC PROGS INDICATE A SIMILAR TREND...SO
EXPECT THE HIGHEST PCPN CHANCES TO BE NORTH OF THE WISCONSIN
BORDER...BUT A WEAK TRAILING COLD FRONT TRACKING THROUGH NRN IL/NWRN
IN COULD PROVIDE ENOUGH FORCING TO JUSTIFY KEEPING LOW POPS AT LEAST
OVER THE NORTHERN PORTIONS OF THE CWA.

FOR THE LONGER TERM...FROM FRIDAY THROUGH SUNDAY...THE GENERAL TREND
FOR A DEEP LONGWAVE UPPER TROUGH TO CARVE OUT OVER THE ERN CONUS
WITH STRONG RIDGING BUILDING OVER THE WRN CONUS. THE LAST TIME THIS
TYPE OF PATTERN DEVELOPED...THE LOCAL AREA WAS STUCK UNDER
PERSISTENT NWLY FLOW ALOFT AND A SERIES OF WEAK CLIPPERS...DUE TO A
BLOCKY PATTERN WITH LITTLE PROGRESSION.  FORTUNATELY...THIS DOES NOT
LOOK TO BE THE CASE THIS TIME AS THE LONGER RANGE MODEL GUIDANCE IS
SUGGESTING THAT THE PATTERN WILL REMAIN PROGRESSIVE THROUGH THE
PERIOD AND THE UPPER TROUGH WILL QUICKLY PUSH OFF TO THE EAST WITH
LOW AMPLITUDE RIDGING BUILDING OVER THE CNTRL CONUS BY NEXT
WEEKEND.  SO...THROUGH THE LONGER RANGE FORECAST PERIOD...EXPECT
PERIODIC CHANCES FOR SOME PCPN WITH TEMPERATURES A LITTLE ABOVE
SEASONAL NORMAL LEVELS.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* PERIOD OF IFR VIS/CIG IN -RA/BR EARLY THIS EVENING...VIS
  IMPROVING QUICKLY TO VFR BY MID-EVE WITH CIGS A LITTLE SLOWER TO
  IMPROVE TO MVFR BY LATE EVE.

* MVFR CIGS MAY BRIEFLY BECOME VFR LATE EVENING/EARLY OVERNIGHT...
  THOUGH MVFR CIGS IN THE 2000-3000 FT RANGE EXPECTED TO PREVAIL
  THROUGH MUCH OF MONDAY.

* GUSTY WINDS FROM THE SOUTH AT 25-30 KT THIS EVE...THEN BECOMING
  WSW WITH GUSTS 35-40 KT AFTER ABOUT 08Z TONIGHT. WINDS THEN
  REMAIN QUITE GUSTY AND GRADUALLY BECOME MORE WEST MONDAY.

* SNOW SHOWERS MONDAY...WITH POTENTIAL TO PRODUCE BRIEF LOCALIZED
  IFR CONDITIONS.

RATZER

//DISCUSSION...UPDATED 00Z...

DEEP LOW PRESSURE WAS MOVING NORTHEAST FROM NORTHWEST IOWA INTO
SOUTHERN MINNESOTA EARLY THIS EVENING...WITH AN OCCLUDED COLD FRONT
EXTENDING SOUTHEAST INTO WESTERN IL. GUSTY SOUTH WINDS AHEAD OF
THIS FRONT WERE PULLING WARM/MOIST AIR NORTHWARD ACROSS MUCH OF IL
AND THE TERMINALS...WITH A RIBBON OF IFR CIG/VIS CONDITIONS IN FOG
AND LIGHT RAIN/DRIZZLE WITHIN THIS AXIS OF WARM/MOIST ADVECTION
CURRENTLY WORKING ACROSS THE FORECAST AREA. LOCAL RADAR INDICATES
MUCH OF THE LIGHT PRECIPITATION SHOULD QUICKLY MOVE EAST OF THE
TAF SITES...ALLOWING VISIBILITY TO IMPROVE QUICKLY OVER THE NEXT
1-2 HOURS WHILE IFR CIGS ARE EXPECTED TO LINGER AHEAD OF THE
FRONT. THE FRONT...WHICH WAS OVER WESTERN IL AT 00Z...SHOULD
CONTINUE TO PUSH TO THE EAST-NORTHEAST THIS EVENING AND WILL MOVE
ACROSS THE TERMINAL SITES IN THE 03-05Z TIME FRAME. THIS SHOULD
ALLOW CIGS TO ALSO IMPROVE WELL INTO MVFR RANGE OR EVEN VFR AT
LEAST TEMPORARILY DURING THE LATE EVENING/MIDNIGHT HOURS.

MVFR CIGS ARE THEN EXPECTED TO SPREAD BACK INTO THE REGION LATER
TONIGHT AS COLDER AIR WRAPS EASTWARD AROUND THE UPPER MIDWEST LOW.
THIS IS ALREADY OCCURRING ACROSS WESTERN/CENTRAL IA. PERSISTENT
LOW LEVEL COLD ADVECTION AND CYCLONIC FLOW SHOULD HELP TO MAINTAIN
MVFR CIGS RIGHT THROUGH MONDAY...WITH SCATTERED SNOW SHOWERS
LIKELY DEVELOPING ACROSS WI/NORTHERN IL DURING THE DAY AS UPPER
TROUGH MOVES OVER/JUST NORTH OF THE FORECAST AREA. MUCH OF THE
STATISTICAL MODEL GUIDANCE PROGS CIGS IN THE 2000-3000 FT RANGE...
THOUGH SURFACE OBS DO INDICATE SOME 1000-1500 FT CIGS CURRENTLY
WITH ACTIVITY ACROSS WESTERN IA. HAVE TRENDED DOWN A BIT INTO THE
2500 FT RANGE FROM EARLIER TAFS...AND THIS SEEMS REASONABLE FOR
NOW AS NORTHERN IL/NORTHWEST IN WILL BE ON THE SOUTHERN PERIPHERY
OF THE BETTER MOISTURE/UPPER FORCING WITH THE LOW MOVING TO OUR
NORTH. DRYER LOW LEVELS FROM HERE SOUTH DOES RAISE QUESTIONS AS TO
COVERAGE OF ANY SHSN...WHICH SHOULD BE MORE COMMON ACROSS WI.
CONFIDENCE FAIRLY LOW ON TIMING/COVERAGE OF THESE AND THEIR VIS
IMPACTS AT THIS TIME.

THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THE DEEP SURFACE LOW
IS ALREADY PRODUCING SOUTH WINDS GUSTING NEAR 30 KTS ACROSS THE
TERMINALS THIS EVENING. AS THE LOW TRACKS NORTH OF THE FORECAST
AREA THROUGH MONDAY...WINDS WILL SHIFT MORE SOUTHWEST TONIGHT AND
EVENTUALLY TO THE WEST OR WEST-SOUTHWEST MONDAY. DEEPENING OF THE
MIXED LAYER LATE TONIGHT...BEYOND ABOUT 08Z PER GUIDANCE
SOUNDINGS...SUPPORTS EVEN STRONGER WIND GUSTS IN THE 35-40 KT
RANGE. WEST WINDS WILL VERY GRADUALLY DECREASE LATE MONDAY AS THE
LOW MOVES NORTHEAST INTO CANADA AND SLOWLY FILLS/WEAKENS.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE IN TREND OF IFR CIGS/VIS IMPROVING TO MVFR THIS
  EVENING...AND CIGS TO VFR.

* MEDIUM-HIGH CONFIDENCE IN PREVAILING MVFR CIGS THROUGH MONDAY.

* HIGH CONFIDENCE IN WIND TRENDS THROUGH PERIOD...THOUGH MEDIUM
  CONFIDENCE IN DETAILS OF GUST SPEEDS LATE TONIGHT/MONDAY.

* LOW CONFIDENCE IN TIMING/COVERAGE OF SHSN AND RESULTING VIS
  MONDAY.

RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY AND WEDNESDAY...VFR.

THURSDAY...CHANCE OF -RASN. MVFR POSSIBLE.

FRIDAY...CHANCE OF SNOW. MVFR POSSIBLE.

SATURDAY...VFR.

RATZER

&&

.MARINE...
219 PM CST

MAIN CONCERNS THIS AFTERNOON WILL BE DEALING WITH A COUPLE
PERIODS OF GALES IN THE NEAR TERM. THIS AFTERNOON...LOW PRESSURE
IS DEEPENING AND LIFTING NORTHEAST ACROSS THE PLAINS TOWARDS THE
WESTERN GREAT LAKES REGION. THIS HAS ALLOWED SOUTH-SOUTHEAST WINDS
TO INCREASE...AND IS EXPECTED TO PEAK THIS AFTERNOON AROUND 30 KTS
AT THE SURFACE. DUE TO A STABLE MARINE LAYER...MUCH STRONGER WINDS
ALOFT WILL NOT BE ABLE TO MIX TO THE SURFACE...HOWEVER STILL THINK
A FEW GALE FORCE GUSTS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
EVENING MAINLY ACROSS THE SOUTHERN HALF TO TWO THIRDS OF THE LAKE.
AS THE LOW CROSSES THE LAKE LATE TONIGHT INTO EARLY MONDAY...WINDS
WILL VEER TO THE WEST AND COLD ADVECTION WILL ALLOW MIXING TO
INCREASE OVER THE LAKE. 40 AND OCCASIONALLY 45 KT GUSTS WILL BE
POSSIBLE FOR THE SOUTHERN TWO THIRDS OF THE LAKE...HOWEVER THE FAR
NORTH SECTIONS OF THE LAKE MAY BE SPARED GALES AS THE GRADIENT IS
WEAKER CLOSER TO THE LOW. SHOULD BE RELATIVELY QUIET THROUGH
MIDWEEK ACROSS THE LAKE...THEN NEXT CONCERN WILL BE A LOW MOVING
ACROSS THE LAKE THURSDAY INTO FRIDAY. GUIDANCE CURRENTLY MIXED ON
HOW STRONG/ORGANIZED THIS SYSTEM WILL...SO DIFFICULT TO PIN DOWN
HOW STRONG WINDS WILL BE AND THE POTENTIAL FOR GALES THIS FAR
OUT...BUT CERTAINLY THEY ARE WITHIN THE REALM OF POSSIBILITY. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 3 AM MONDAY.

     GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM MONDAY TO 9 PM
     MONDAY.

&&
Hazardous weather outlook, Feb 10, 3:49 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CST SUN FEB 10 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
112200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CST SUN FEB 10 2013 /449 PM EST SUN FEB 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS COULD GUST AS HIGH AS 40 MPH ON MONDAY.

THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-112200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. GALE FORCE WINDS ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE EXPECTED MONDAY AND MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTH OF TWO RIVERS WISCONSIN TO MANISTEE MICHIGAN...A FEW GALE
FORCE GUSTS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING.
GALES ARE LIKELY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOUTH OF TWO RIVERS WISCONSIN TO MANISTEE MICHIGAN...GALES ARE
LIKELY MONDAY AND MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD/KREIN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:08 AM CSTRiver Flood AdvisoryLOTWill18 hr

Nearby

Wind Advisories in Illinois, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.